Chemotherapy-induced nausea and vomiting (CINV) is one of the most common and feared side effects of chemotherapy. Despite recent advances in pharmacologic antiemetic therapy, additional treatment for breakthrough CINV is needed. Acupuncture is a safe medical procedure with minimal side effects; several randomized controlled clinical trials have suggested its efficacy in controlling this side effect. A recent meta-analysis of those trials demonstrated that acupuncture significantly reduced the proportion of patients experiencing acute chemotherapy-induced vomiting. Those trials, however, did not show that acupuncture significantly alleviated acute chemotherapy-induced nausea or delayed CINV. The clinical relevance of these results were limited by the fact that they predated the use of aprepitant and that only 1 or 2 acupuncture points were stimulated during acupuncture treatment. More clinical trials to study the effect of acupuncture with additional antiemetic acupuncture points in adjunct to modern pharmacologic antiemetic therapy are needed.
You are looking at 1 - 1 of 1 items for
- Author: Ting Bao x
- Refine by Access: Content accessible to Me x